Alert archive / North Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 6, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 1, 2020, 5:24 AM EDT for Brunswick County, North Carolina. It took effect at May 1, 2020, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2020, 5:24 AM EDT (09:24 UTC)
- In effect from
- May 1, 2020, 6:00 AM EDT
- Expired
- May 1, 2020, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WHUS42 KILM 010924 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 524 AM EDT Fri May 1 2020 NCZ110-011730- /O.NEW.KILM.BH.S.0006.200501T1000Z-200502T0000Z/ Coastal Brunswick- 524 AM EDT Fri May 1 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong west-to-east longshore currents expected. A moderate risk of rip currents is also in effect. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Rip currents can sweep even the best swimmers away from shore into deeper water. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ IGB
1 follow-up statement
244 WHUS42 KILM 012345 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 745 PM EDT Fri May 1 2020 NCZ110-020045- /O.EXP.KILM.BH.S.0006.000000T0000Z-200502T0000Z/ Coastal Brunswick- 745 PM EDT Fri May 1 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ 9
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 1, 3:22 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 1, 3:22 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
322 AM EDT Fri May 1 2020
.SYNOPSIS...
High pressure will dominate today and this upcoming weekend,
resulting in a warming trend across the area. A cold front will
drop south into the Carolinas later Monday and may linger near
or just south through mid- week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Latest sfc analysis shows 1005 mb low pressure and its attendant
cold front sliding offshore, with 1018 mb high pressure centered
along the central Gulf coast. Quiet wx in store for the near term
period as high pressure builds over the SE states allowing for dry
wx and increasing temps. Only mention of any pcpn is for scattered
sprinkles over far NE areas this aftn as the upr-level trough pulls
offshore, but not enough moisture for any measurable pcpn.
Otherwise, after W winds gust up to 20-25 mph today, expect
decreasing winds and clear skies for tonight into Sat. High temps
around 70 today rise into the mid/upr 70s Sat.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A deep west to slightly northwesterly flow will be in place
through the short term period which encompasses the second day
of the weekend. The downslope flow will lead to somewhat
blustery warm and dry conditions. Highs Sunday will soar into
the middle 80s or so with lows with a mixed boundary layer well
into the 60s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The extended is shaping up true to form for early May as
there will be an abundance of systems but not necessarily big rain
makers. A backdoor front will move across Monday with the main
impact being slightly cooler temperatures. Guidance has been back
and forth on convection with the system now trending drier. The
boundary moves back to the north Tuesday powered by an approaching
system from the west but seems mostly dry. Finally the third system,
a cold front moves across mid week and appears to be moisture
challenged as well. Temperatures will be warm early trending toward
normal thereafter at the mercy of the seemingly endless array of
fronts.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
VFR through the 06Z TAF period. Periods of cumulus clouds with
bases around 5000 feet AGL are expected from time to time today.
Depth could be sufficient for some sprinkles or showers at
times, although coverage will be limited so no mention is
included in the TAFs. West winds could gust to near 20 knots by
midday.
Extended Outlook...VFR through the weekend. A front stalled in
the area Monday and Tuesday could lead to MVFR ceilings and
showers.
&&
.MARINE...
Weak to moderate CAA early today will allow for 15-20 kt winds
gusting to 25 kt, especially over NC coastal waters. Small Craft
Advisories continue as planned attm, and will re-evaluate in future
updates. Seas 4-6 ft today. Slackening of the pressure gradient
tonight will allow for improving marine conditions, with NW winds
tonight becoming out of the SW by Sat aftn as high pressure passes
off to the S and seas further diminish to only 2-3 ft.
The short and long term marine forecast will feature changeable
conditions with numerous fronts and or pressure systems. The
strongest winds occur early with a southwesterly flow ahead of
an approaching back door front that moves across Monday. By
later Sunday speeds will reach 15-20 knots briefly. Beyond
Monday the flow will vary from northeast to southeast but with
most speeds at to below ten knots. Not surprisingly seas will be
highest early on with a 3-5 foot range Sunday into early Monday
trending lower in time to 1-3 feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for AMZ254-
256.
Small Craft Advisory until 10 PM EDT this evening for AMZ250-
252.
&&
SYNOPSIS...SHK
NEAR TERM...MAS
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MAS
MARINE...MAS/SHKHazardous weather outlook, May 1, 3:01 AM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 301 AM EDT Fri May 1 2020 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 020715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 301 AM EDT Fri May 1 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-020715- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 301 AM EDT Fri May 1 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-020715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 301 AM EDT Fri May 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-020715- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 301 AM EDT Fri May 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:35 PM EDT | Special Marine Warning | ILM | 25 min | |
| Apr 30, 11:04 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 56 min |
| Apr 30, 11:36 PM EDT | Special Marine Warning | ILM | 24 min | |
| Apr 30, 11:58 PM EDT | Special Marine Warning | ILM | 47 min |
Nearby
Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.